Hard lump immediately after dermal filler?

I had an injection of HA dermal filler two weeks ago. On injection, the area immediately swelled up and went hard, much more so than the filler than was injected. What could it be? My practitioner said they had not seen this before. The redness has subsided but the hardness remains. Haematoma?

Doctor Answers 2

Hematoma

The location where the filler was used is an important clue.  It is most likely a hematoma given the speed of the swelling formation.  If the swelling is not resolved within 48 hours, it is not a bad idea to make a follow appointment with your practitioner.  Most fillers are very forgiving when injected in excessive amounts and a simple massage would redistribute them easily.  there are rare complications of fillers that need to be kept in mind.


New York Internist

Hardened lump after lip injections

Many times after lip injections, a small hematoma can develop.  This usually subsides over the course of 7-10 days and can gently be massaged after that.  If it persists, it may likely be excess depot of filler in one single spot and can be removed via hyaluronidase.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.